MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3/1.0MM DOUBLE DRILL SLEEVE FOR 1.3MM CRTX SCREWS/YELLOW; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3/1.0MM DOUBLE DRILL SLEEVE FOR 1.3MM CRTX SCREWS/YELLOW; GUIDE
Model Number 03.130.125
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the unknown wire was stuck in guide/double drill sleeve.Completed the procedure with back up device.There was no surgical delay.The procedure outcome was unknown.There was no patient consequence.This complaint involves two (2) devices.This is 1 of 2 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: g3: updated source professional info.G4: update date.H11: corrected information.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- visual inspection: the 1.3/1.0mm double drill sleeve for 1.3mm crtx screws/yellow (part # 03.130.125 / lot # 9605220) and the unk - guide/compression/k-wires: trauma were received at us cq.The ø1.3 side of the double drill guide has the unknown wire stuck in it.The k-wire was broken in the sleeve, only the distal portion of the k-wire remained.Since the whole k-wire was not available, it was not possible to determine which specific k-wire was utilized.Attempts were made to disassemble the device but due to the jammed condition of the k-wire, the wire could not be removed.Dimensional inspection was not performed due to the stuck jammed condition of the k-wire blocking access to the internal components of the drill sleeve.The overall complaint was confirmed for the received 1.3/1.0mm double drill sleeve for 1.3mm crtx screws/yellow as the jammed k-wire was unable to be removed from the drill sleeve.Although no definitive root-cause can be determined, the device may have experienced unintended forces leading to the k-wire deforming within the mating sleeves hole.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.130.125, lot: 9605220, manufacturing site: bettlach, release to warehouse date: 09.February 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.3/1.0MM DOUBLE DRILL SLEEVE FOR 1.3MM CRTX SCREWS/YELLOW
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9444401
Report Number2939274-2019-62606
Device Sequence Number2403130
Product Code FZX
UDI-Device Identifier10886982075284
UDI-Public(01)10886982075284
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.125
Device Catalogue Number03.130.125
Device Lot Number9605220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/07/2020
01/10/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/08/2020
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1